Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Huntsville, AL

March 12, 2010Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 12, 2010, 4:58 AM CST for Lincoln County, Moore County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2010, 4:58 AM CST (10:58 UTC)
Expired
Mar 12, 2010, 5:30 AM CST
In force
32 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 4:23 AM CST, 35 minutes earlier.

Area forecast discussion, Mar 12, 4:23 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
423 AM CST FRI MAR 12 2010

.DISCUSSION...
A BUSY MORNING IS AN UNDERSTATEMENT IN THE OFFICE...WITH STORMS
AFFECTING PARTS OF OUR FORECAST/WARNING AREA. AS OF THE PRESENT...A
LINE OF STORMS WAS AFFECTING AREAS NEAR THE I-65 CORRIDOR. THESE
STORMS HAVE PRODUCED HAIL TO GOLF BALL IN SIZE OVER OUR AREA...WITH
EVEN LARGER REPORTS OVER EASTERN MISSISSIPPI AND NW ALABAMA SOUTH OF
FRANKLIN/LAWRENCE COUNTIES. SEVERE T-STORM WATCH #31 IS IN EFFECT
FOR ALL OF OUR NORTHERN AL COUNTIES EAST OF LAUDERDALE...COLBERT AND
FRANKLIN COUNTIES...WITH THE ABOVE COUNTIES ALREADY CANCELLED FROM
THIS WATCH.

OTHERWISE...A COLD FRONT WAS NEARING THE NE MISSISSIPPI/NW ALABAMA
BORDER. AS NOTED ABOVE...THE STORM THREAT WILL END FROM WEST TO EAST
AS THE FRONT SWEEPS ACROSS THE AREA. HOWEVER...WILL KEEP MOSTLY
CLOUDY TO CLOUDY SKIES...AND A CHANCE OF SHOWERS IN THE FORECAST...
CONTINUING INTO SUNDAY AS LOW PRESSURE NOW OVER THE MID MISSISSIPPI
VALLEY SLOWLY TRANSLATES TO THE COASTAL VIRGINIA DURING SUNDAY. THE
CLOUDS WILL KEEP SOMEWHAT COOLER THAN NORMAL TEMPS FOR THE WEEKEND.
WILL STAY OPTIMISTIC AND BRING BACK THE SUN ON MONDAY...AS THE LOW
MOVES FURTHER EAST OF THE MID ATLANTIC.

MORE SHOWERS WILL COME BACK INTO THE FORECAST FOR TUE NIGHT INTO WED
NIGHT...AS ANOTHER UPPER SYSTEM MOVES OVER THE REGION. SOUNDINGS
DURING THIS TIME LOOKS TOO STABLE FOR THUNDER DURING THIS PERIOD.
DRY WEATHER HOPEFULLY RETURNS FOR NEXT THURSDAY.

&&

.AVIATION...   /06Z ISSUANCE/
VFR CONDITIONS ARE EXPECTED AT KMSL AND KHSV THROUGH THE EARLY
MORNING HOURS. AS A LOW PRESSURE SYSTEM DEEPENS TO THE SW AND MOVES
NE...SHRA/TSRA IS CURRENTLY APPROACHING FROM THE SW...THEY WILL
BECOME MORE CLUSTERED IN NATURE BY SUNRISE. MVFR CONDITIONS ARE
EXPECTED AS SHRA/TSRA APPROACH THE TERMINALS. IN HEAVIER SHRA/TSRA
BETWEEN 09Z-13Z...IFR CONDITIONS ARE POSSIBLE. EXACT ENDING TIME OF
PRECIP IS UNCERTAIN AT THIS TIME...SO TIMING AT END OF TAF PERIOD IS
MAINLY TO SHOW TRENDS OF CLEARING. CLOUDS AND DZ MAY LINGER LONGER
DEPENDING ON THE TRACK AND SPEED OF THE SYSTEM EXITING THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    60  42  52  39  55 /  90  40  40  30  20
SHOALS        60  42  53  39  56 /  90  40  40  30  20
VINEMONT      61  42  52  39  56 /  90  40  40  30  20
FAYETTEVILLE  60  42  51  38  55 /  90  40  40  30  20
ALBERTVILLE   59  43  50  40  55 /  90  40  40  30  20
FORT PAYNE    61  41  52  38  56 /  90  40  40  30  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

DISCUSSION...RSB
AVIATION...12
Hazardous weather outlook, Mar 12, 4:04 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
404 AM CST FRI MAR 12 2010

ALZ001>010-016-TNZ076-096-097-121900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
404 AM CST FRI MAR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A LINE OF STORMS ASSOCIATED WITH A COLD FRONT...WILL MOVE ACROSS
THE AREA THIS MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE IN STRONGER STORMS. THE SEVERE WEATHER THREAT WILL BEGIN TO
END AROUND NOON AS THE COLD FRONT MOVES EAST OF THE TENNESSEE VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NEEDED THIS MORNING.

SS

In the hours before

Local storm report, Mar 12, 3:58 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
358 AM CST FRI MAR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     HAIL             10 SW ATHENS            34.68N 87.08W
03/12/2010  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            WIND GUSTS 35 MPH

&&

SSHUMWAY
Local storm report, Mar 12, 4:08 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
408 AM CST FRI MAR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     HAIL             ELKMONT                 34.93N 86.98W
03/12/2010  E0.75 INCH       LIMESTONE          AL   LAW ENFORCEMENT

&&

SSHUMWAY
Special weather statement, Mar 12, 4:21 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
421 AM CST FRI MAR 12 2010

ALZ005-006-TNZ096-121115-
LIMESTONE-LINCOLN-MADISON-
421 AM CST FRI MAR 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...LINCOLN AND MADISON
COUNTIES UNTIL 515 AM CST...

AT 419 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF ELKMONT...OR 6
MILES NORTHEAST OF ATHENS...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR NORTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3513 8635 3467 8636 3460 8695 3465 8702
      3466 8705 3480 8705 3499 8707 3501 8687
      3500 8684 3515 8636
TIME...MOT...LOC 1020Z 236DEG 31KT 3487 8689
Local storm report, Mar 12, 4:25 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
425 AM CST FRI MAR 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     HAIL             ATHENS                  34.79N 86.96W
03/12/2010  E0.75 INCH       LIMESTONE          AL   LAW ENFORCEMENT

0418 AM     HAIL             10 W ATHENS             34.79N 87.14W
03/12/2010  E0.75 INCH       LIMESTONE          AL   NWS EMPLOYEE

            PENNY HAIL NEAR THE CLEMENTS AREA

&&

SSHUMWAY
Special weather statement, Mar 12, 4:27 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
427 AM CST FRI MAR 12 2010

ALZ004-007-121115-
LAWRENCE-MORGAN-
427 AM CST FRI MAR 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND MORGAN COUNTIES
UNTIL 515 AM CST...

AT 424 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF WREN...OR 9 MILES SOUTH OF
MOULTON...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WREN.
  SPEAKE...MOULTON.
  DANVILLE.
  CHALYBEATE SPRINGS...NEEL.
  CADDO...BASHAM.
  TRINITY...HILLSBORO.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR NORTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3434 8745 3474 8724 3458 8692 3432 8710
TIME...MOT...LOC 1027Z 215DEG 30KT 3437 8729
Special weather statement, Mar 12, 4:53 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
453 AM CST FRI MAR 12 2010

ALZ016-121130-
CULLMAN-
453 AM CST FRI MAR 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 530 AM
CST...

AT 447 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANE HILL...OR 15 MILES WEST OF CULLMAN...
MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WEST POINT...BALDWIN.
  BATTLEGROUND...CULLMAN.
  SOUTH VINEMONT.
  WALTER.
  FAIRVIEW...BAILEYTON.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR NORTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3397 8709 3431 8711 3431 8650 3405 8672
TIME...MOT...LOC 1053Z 229DEG 29KT 3416 8705

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:54 AM CSTSevere Thunderstorm WarningHUNFranklin36 min
Mar 12, 2:29 AM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence46 min
Mar 12, 2:54 AM CSTSevere Thunderstorm WarningHUNLawrence, Limestone51 min
Mar 12, 3:44 AM CSTSevere Thunderstorm WarningHUNLawrence, Limestone31 min
Mar 12, 4:21 AM CSTSpecial Weather StatementHUNLimestone, Madison54 min
Mar 12, 4:27 AM CSTSpecial Weather StatementHUNLawrence48 min
Mar 12, 4:53 AM CSTSpecial Weather StatementHUNCullman37 min
Mar 12, 5:06 AM CSTSevere Thunderstorm WarningHUNCullman, Morgan39 min
Mar 12, 5:16 AM CSTSpecial Weather StatementHUNMadison29 min
Mar 12, 5:30 AM CSTSevere Thunderstorm WarningHUNLimestone, Madison45 min
Mar 12, 5:49 AM CSTSevere Thunderstorm WarningHUNCullman, Morgan41 min
Mar 12, 6:10 AM CSTSevere Thunderstorm WarningHUNMadison35 min
Mar 12, 6:18 AM CSTSevere Thunderstorm WarningHUNMadison, Morgan27 min
Mar 12, 6:39 AM CSTSpecial Weather StatementHUNJackson, Marshall51 min
Mar 12, 6:51 AM CSTSpecial Weather StatementHUNJackson39 min
Mar 12, 7:17 AM CSTRiver Flood WarningHUNLawrence25 hr
Mar 12, 8:36 AM CSTSpecial Weather StatementHUNCullman, Marshall, Morgan39 min
Mar 12, 9:09 AM CSTSevere Thunderstorm WarningHUNMadison, Marshall39 min
Mar 12, 9:30 AM CSTSpecial Weather StatementHUNDeKalb, Jackson60 min
Mar 12, 9:33 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson57 min
Mar 12, 10:13 AM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson39 min
Mar 12, 5:36 AM CSTSpecial Weather StatementHUNLincoln, Moore24 min
Mar 12, 6:53 AM CSTSpecial Weather StatementHUNFranklin, Moore52 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.